Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 58, NWS Northern Indiana

September 27, 2021

NWS Northern Indiana issued this small craft advisory at Sep 27, 2021, 4:04 PM EDT. It took effect at Sep 27, 2021, 7:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2021, 4:04 PM EDT (20:04 UTC)
In effect from
Sep 27, 2021, 7:00 PM EDT
Expired
Sep 28, 2021, 11:00 AM EDT
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

767 
WHUS73 KIWX 272004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
404 PM EDT Mon Sep 27 2021

LMZ043-046-280415-
/O.NEW.KIWX.SC.Y.0058.210927T2300Z-210928T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
404 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

* WHAT...North winds 10 to 20 kts. Waves building to 3 to 6 feet
  tonight, then falling to 1 to 3 feet by Tuesday afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
904 
WHUS73 KIWX 280147
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
947 PM EDT Mon Sep 27 2021

LMZ043-046-281000-
/O.CON.KIWX.SC.Y.0058.000000T0000Z-210928T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
947 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WHAT...North winds 10 to 20 kts. Waves building to 3 to 6 feet 
  tonight, then falling to 1 to 3 feet by Tuesday afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
140 
WHUS73 KIWX 280838
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
438 AM EDT Tue Sep 28 2021

LMZ043-046-281500-
/O.CON.KIWX.SC.Y.0058.000000T0000Z-210928T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
438 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Waves 3 to 5 feet through the early morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:13 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 27, 3:13 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
313 PM EDT Mon Sep 27 2021

.SYNOPSIS...
Issued at 310 PM EDT Mon Sep 27 2021

Cooler conditions are expected on Tuesday as a cool front will be
dropping south across the area tonight. Temperatures will still
be at or above normal on Tuesday however. Dry weather is expected
to persist through the remainder of the workweek, with some
chances of rain has we head into next weekend.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 310 PM EDT Mon Sep 27 2021

Surface cold front across southeast Wisconsin will continue across
the southern Great Lakes late this afternoon/early this evening. The
next upstream upper level short wave in northwest flow aloft is
approaching eastern IA/northwest IL this afternoon and will race
across central Indiana this evening. Moderately strong westerly
low level flow preceding this front along west-east oriented low
level theta-e ridge will provide some forcing for vertical motion.
NAM 310K isentropic progs suggest this area of forcing gradually
slipping south/southeast of the local area in the 03Z-06Z
timeframe. Very steep mid level lapse rates have settled in across
the area in association with better mixed layer aloft that
advected eastward from the Rockies over past 24 hours. Near term
forecast soundings do suggest capping inversion associated with
this mixed layer aloft should tend to lift and decay through early
evening as large scale lift increases and cools the lower levels.
Even with this erosion of the capping inversion, mid level warmth
likely will be too difficult to overcome and realizing any weak
elevated instability appears only possible from very highly
elevated parcels. While still cannot completely discount an
isolated shower across the southeast early this evening,
mitigating factors above still suggest keeping PoPs below
mentionable criteria.

Some patchy fog/stratus still appears possible along and behind the
frontal boundary tonight. With good mixing/drying of low levels
during the day today and some low level flow persisting tonight,
feel this would lean more toward patchy low cloud scenario. Did
hedge toward 40-50 percent sky cover in the forecast grids for
late tonight behind the cold-front but confidence in this scenario
is low.

Large scale flow amplification will continue on Tuesday. A stronger
vort max will drop across the eastern Great Lakes reinforcing a NW
to SE low level baroclinic zone from the western Great Lakes to
central Ohio. This should set up a max temp gradient for Tuesday
afternoon, with highs ranging from the low 80s across the far west
to the low to mid 70s far northeast. It will also be much less
gusty on Tuesday with easterly low level flow regime across the
area.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 310 PM EDT Mon Sep 27 2021

A stable, slowly evolving longwave pattern still looks to be in
store for Wed-Fri with central CONUS ridge axis moving very little
during this period. Positioning of this ridge axis should be far
enough east to keep above normal temperatures across most areas
(coolest in the far east/northeast).

Medium range guidance has increasingly steered toward a split flow
regime across western CONUS for midweek as strong eastern Pacific
jet carves out decent upper height minimum across the Four Corners
region. While confidence in longwave pattern remains high, potential
interactions of this southern stream cut off and southwest Canadian
Pacific northern stream waves leads to some lower predictability
post-Friday with forecast details. Overall consensus among medium
range deterministic/ensemble mean forecasts is for eventual
breakdown of central CONUS upper ridging to occur in this
evolution for next weekend, and have maintained inherited low
chance PoPs to cover this period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1253 PM EDT Mon Sep 27 2021

VFR conditions to prevail for the duration of the 18z TAF cycle. A
slowly sinking cold front is expected to pass through the
terminals overnight. KSBN will see the fropa first around 00z with
KFWA following around 05z. While this will result in a wind shift
out of the north, models also suggest patchy ground fog to develop
post-frontal. Think these concerns are too low to warrant mention
in prevailing conditions at this time. Light winds are expected
during the day on Tuesday as directions slowly round the dial out
of the northeast.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 27, 3:09 PM EDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
309 PM EDT Mon Sep 27 2021

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-281915-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
309 PM EDT Mon Sep 27 2021 /209 PM CDT Mon Sep 27 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-281915-
La Porte-Berrien-
309 PM EDT Mon Sep 27 2021 /209 PM CDT Mon Sep 27 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

There is a Moderate Swim Risk for southeast Lake Michigan beaches
tonight into Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Moderate Swim Risk for southeast Lake Michigan beaches
Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-281915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
309 PM EDT Mon Sep 27 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:02 PM EDTBeach Hazards StatementIWX19 hr

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.